Alert archive / Connecticut / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 7, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at May 16, 2007, 5:00 PM EDT for Southeastern Connecticut Planning Region, Connecticut. It was in force for 30 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 16, 2007, 5:00 PM EDT (21:00 UTC)
- Expired
- May 16, 2007, 5:30 PM EDT
- In force
- 30 min
- Issued by
- NWS New York, NY
- Area
- Counties, with a storm outline in the text
The radar
The Boston radar (KBOX), 97 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 16, 5:05 PM EDT | TSTM WND DMG | Andover, CT | LARGE TREES DOWN. TREES SNAPPED AT THE SIX FOOT LEVEL WHERE THE DIAMETER WAS ONE FOOT. |
| May 16, 5:05 PM EDT | TSTM WND DMG | Eastford, CT | TWO TREES 6 TO 10 INCHES IN DIAMETER DOWN ON CHAPLIN ROAD. |
| May 16, 5:10 PM EDT | TSTM WND DMG | Ashford, CT | TREES AND WIRES DOWN ON PUMPKIN HILL ROAD SOUTH OF ROUTE 44. |
| May 16, 5:15 PM EDT | TSTM WND DMG | Mansfield, CT | MANY TREES DOWN |
| May 16, 5:25 PM EDT | TSTM WND DMG | Mansfield, CT | MANY TREES DOWN |
| May 16, 5:25 PM EDT | TSTM WND DMG | Pomfret, CT | TREES AND WIRES DOWN. |
| May 16, 5:29 PM EDT | TSTM WND DMG | Putnam, CT | MANY TREES AND WIRES DOWN BLOCKING AND CLOSING SEVERAL ROADS INCLUDING QUINEBAUG AVENUE NEAR ROUTE 44. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 16, 12:32 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 9.0 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1370 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -90 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KOKX 162100 SVROKX CTC011-162130- /O.NEW.KOKX.SV.W.0007.070516T2100Z-070516T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE UPTON NY 500 PM EDT WED MAY 16 2007 THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN NEW LONDON COUNTY IN SOUTHERN CONNECTICUT... * UNTIL 530 PM EDT... * AT 457 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF COLCHESTER TO 9 MILES SOUTHWEST OF COLCHESTER...OR ALONG A LINE EXTENDING FROM 6 MILES NORTH OF EAST HAMPTON TO EAST HAMPTON...AND MOVING NORTHEAST AT 50 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... COLCHESTER BY 505 PM... LEBANON BY 515 PM... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4172 7255 4144 7249 4170 7188 4202 7186 $$ MALOIT
1 follow-up statement
000 WWUS51 KOKX 162128 SVSOKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 528 PM EDT WED MAY 16 2007 CTC011-162138- /O.EXP.KOKX.SV.W.0007.000000T0000Z-070516T2130Z/ NEW LONDON CT- 528 PM EDT WED MAY 16 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN NEW LONDON COUNTY EXPIRES AT 530 PM EDT... A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM WEDNESDAY EVENING FOR SOUTHERN CONNECTICUT. LAT...LON 4172 7255 4144 7249 4170 7188 4202 7186 $$ MALOIT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 3:48 PM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, May 16, 3:48 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
348 PM EDT WED MAY 16 2007
.SYNOPSIS...
A STRONG COLD FRONT WILL APPROACH THE TRI-STATE AREA LATE THIS
AFTERNOON AND EVENING WITH STRONG TO POSSIBLY SEVERE
THUNDERSTORMS. THIS FRONT WILL STALL OFF THE EASTERN SEABOARD
THURSDAY THROUGH SATURDAY AS WEAK HIGH PRESSURE BUILDS IN FROM THE
WEST. AN AREA OF LOW PRESSURE WILL RIDE NORTH ALONG THE FRONT
FRIDAY AND FRIDAY NIGHT...AND WILL BE IN THE WATERS SOUTH OF NEW
ENGLAND BY SATURDAY MORNING. THIS LOW WILL THEN SLOWLY LIFT NORTH
AND EAST INTO EARLY NEXT WEEK AS HIGH PRESSURE GRADUALLY BUILDS IN
FROM HUDSON BAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
GRIDS AND TEXT FORECASTS HAVE BEEN UPDATED TO ACCOUNT FOR A
TORNADO WATCH AND SEVERE THUNDERSTORM WATCH UP ACROSS PORTIONS OF
THE CWA.
THE LINE OF SHOWERS AND THUNDERSTORMS IS JUST WEST OF THE FORECAST
AREA AT 18Z...AND WILL GRADUALLY TRANSLATE EASTWARD THROUGH THE
AFTERNOON. ONLY MIDDLESEX AND NEW LONDON COUNTIES IN CONNECTICUT
AND SUFFOLK COUNTY IN NEW YORK ARE NOT UNDER A WATCH.
BY 6 TO 8 PM THIS EVENING...WOULD EXPECT COLD FRONT TO BE NEAR A
DXR-NYC LINE...WITH MODELS IN RATHER GOOD AGREEMENT AS TO FRONTAL
TIMING.
HAVE INCREASED POPS TO CATEGORICAL NW SECTIONS DURING THE
AFTERNOON...AS TSTM LINES AHEAD OF THE FRONT SHOULD YIELD SOME
RAINFALL FOR ALL LOCATIONS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
CONVECTION WILL BE ONGOING DURING THE EARLY EVENING AS THE COLD
FRONT PUSHES EAST ACROSS LONG ISLAND AND SRN CT. WOULD EXPECT
SEVERE THREAT TO DIMINISH AS THE STORMS MOVE FURTHER EAST INTO AN
INCREASINGLY MARITIME ENVIRONMENT WITH STABLE LOW LEVELS...AND AS
DAYTIME HEATING IS LOST. HAVE DEPICTED A BAND OF CATEGORICAL POPS
THIS EVENING AS THE COLD FRONT MOVES THROUGH WITH ITS ASSOCIATED
SHOWERS AND TSTMS. ONCE THE FRONT MOVES THROUGH...MUCH QUIETER WX
FOR THE REST OF THE NIGHT WITH SHOWER CHANCES TAPERING DOWN
QUICKLY. USED A MAV/FWC BLEND FOR LOWS WHICH WILL BE IN THE UPPER
40S TO MID 50S.
THURSDAY SHOULD CONTINUE THE QUIET WX PERIOD...WITH THE FRONT
BECOMING STATIONARY OFFSHORE. HAVE INCLUDED A SLIGHT CHANCE OF
SHOWERS IN THE AFTERNOON AS REGION WILL BE ON THE LEADING EDGE OF
THE LONGWAVE TROF WITH SOME WEAK UPPER DISTURBANCES MOVING PAST...
WHICH COMBINED WITH COOLING MID LEVELS COULD BE JUST ENOUGH TO
SPARK AN ISOLATED SHOWER. DO NOT EXPECT ANY SIGNIFICANT PRECIP ON
THU HOWEVER. HIGHS WILL BE MUCH COOLER THAN TODAY...ONLY REACHING
THE UPPER 50S TO MID 60S.
FCST STARTS TO BECOME MORE COMPLICATED THU NIGHT AND FRI. 00Z
MODELS DIVERGE AS TO THE AMOUNT OF DIGGING WITH THE UPPER TROF
DEVELOPING ALONG THE EAST COAST. THIS RESULTS IN VARYING SOLNS AT
THE SFC...WITH THE LESS AMPLIFIED GFS/GGEM BRINGING A SFC LOW
QUICKLY NORTHWARD THU NIGHT AND FRI. MORE HIGHLY AMPLIFIED NAM/UKMET
SOLN WAS PREFERRED BY HPC AND FOLLOWED...WHICH RESULTS IN A SLOWER
MOVING BUT EVENTUALLY FURTHER WEST SFC LOW. THE SLOWER MOVEMENT
ALLOWS FOR POPS TO REMAIN IN THE 20-30 PERCENT RANGE...HIGHEST EAST...
THU NIGHT. THEN MADE SOME SIGNIFICANT CHANGES TO FCST CONTINUITY
FOR FRI...RAISING POPS TO LIKELY ACROSS LONG ISLAND AND SE CT...
WITH CHANCE ELSEWHERE...AS UPPER LOW CUTS OFF OVER THE MID
ATLANTIC AND SFC LOW MOVES SLOWLY NORTHWARD OVER THE WRN ATLANTIC
OCEAN. CONTINUE WITH LIKELY POPS EAST AND CHANCE WEST FRI NIGHT AS
THE LOW SLOGS NORTHWARD TOWARD SRN NEW ENGLAND.
TEMPS WILL REMAIN IN A NARROW RANGE THU NIGHT THROUGH FRI NIGHT DUE
TO CLOUDS...ONSHORE FLOW AND RAIN. HIGHS FRI WILL BE ABOUT 10
DEGREES BELOW NORMAL.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
MODIFIED THE PREVIOUS SATURDAY FCST TO BLEND WITH ABOVE SCENARIO
AND SURROUNDING OFFICES...SHOWING LIKELY POPS EAST TO CHANCE WEST
SAT MORNING THEN TAPERING OFF SAT AFTERNOON AS THE LOW MOVES PAST.
CONTINUED WITH THE PREVIOUS DRY FCST FOR THE REMAINDER OF THE
EXTENDED PERIOD SAT NIGHT THROUGH TUE. THIS MAY PROVE TO BE TOO
OPTIMISTIC IF THE 00Z ECMWF IS CORRECT WITH MUCH SLOWER
PROGRESSION OF THE LONGWAVE PATTERN. IT SHOWS A NEW TROF DIGGING
OVER THE NORTHEAST FOR SUN-TUE...COMPLETELY DIFFERENT THAN THE GFS
WHICH MOVES THE LONGWAVE RIDGE TO THE EAST COAST DURING THIS
PERIOD. WILL LEAVE ANY EXTENDED FCST CHANGES TO THE DAY SHIFT
WHEN THE FULL SUITE OF EXTENDED HPC GUIDANCE WILL BE AVAILABLE.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
STRONG SW FLOW AHEAD OF APPROACHING FRONT THIS AFTERNOON. ENOUGH
INSTABILITY...AND DEEP WIND PROFILE COULD PRODUCE SOME STRONG
TSTMS...AND TIMING APPEARS TO BE JUST AFTER 19Z NE NJ...20-21Z NYC
METRO...AND 22Z LI AND SRN CT. HEAVY RAINS A CONCERN AS IS WIND
GUSTS FROM ANY OUTFLOW BOUNDARIES. LINGERING SHOWERS THIS EVENING
ALONG SLOW MOVING FRONT...AND MVFR VSBYS A POSSIBILITY.
BY THU MORNING...CLOUDS BREAK UP AND MAINLY LOW END VFR TO
OCCASIONAL MVFR LATE TONIGHT INTO THURSDAY MORNING.
WINDS GRADUALLY TURN W...THEN NW LATE TONIGHT. LIGHT NORTHERLY
WINDS EXPECTED THURSDAY.
OUTLOOK BEYOND THU AFTERNOON...VFR THU NIGHT. THEN A DEVELOPING
COASTAL LOW COULD BRING MVFR TO IFR CIGS/VSBYS DEPENDING ON ITS
TRACK FRI AND SAT. MUCH UNCERTAINTY OF TIMING AND EXACT TRACK TO
THIS STORM. VFR THEREAFTER.
&&
.MARINE...
SMALL CRAFT ADVISORY FOR BOTH WINDS AND SEAS INITIALLY AHEAD OF COLD
FRONT IN STRONG SWRLY GRADIENT. THEN WINDS WILL DIMINISH RATHER
QUICKLY THIS EVENING AS THE FRONT NEARS. EXPECT WINDS TO SHIFT
AROUND TO THE NORTH LATE TONIGHT...AND LIGHT WINDS WILL BE VARIABLE
AS THIS FRONT DOES NOT MOVE TOO FAR TO THE EAST.
THEN...FORECAST GETS TRICKY AS OPERATIONAL MODELS QUITE DIFFERENT IN
THEIR HANDLING OF THE TRACK OF NEXT LOW PRESSURE. MOST ENSEMBLE
MEMBERS AND SREF/UKMET...IN BETWEEN GFS AND NAM SOLUTIONS. ACTUALLY
MEAN SREF/UKMET IS SIMPLY SLOWER THAN GFS WITH THE LOW PRESSURE MOVEMENT
FRIDAY AND SATURDAY. HAVE FAVORED THIS AS GFS ITSELF IS SLOWING
DOWN. ANYWAY...EXPECT LOW PRESSURE TO MOVE JUST EAST OF THE WATERS
FRIDAY AND FRIDAY NIGHT...THEN PASS JUST TO THE NORTH SATURDAY. THIS
LOW WILL BE SLOW TO MOVE OUT...BUT WILL SLOWLY LIFT TO THE NORTHEAST
BY LATE WEEKEND.
AS FOR THE SEAS...LOOKS LIKE SEAS REMAIN UP ON THE WATERS FOR QUITE
SOMETIME. INITIALLY...SEAS RUNNING 7 TO 10 FEET WILL SLOWLY SUBSIDE
FRIDAY BEFORE AFOREMENTIONED LOW APPROACHES. THEN WITH STRENGTHENING
NORTHEASTERLY FLOW...SEAS COME RIGHT BACK UP. COULD NOT RELY ON WAVE
WATCH III BEYOND FRIDAY SINCE I AM NOT GOING FOR ITS LOW PRESSURE
MOVEMENT. HOWEVER I DO AGREE WITH THE UPWARD TRENDS IT
SHOWS...FOLLOWED BY DOWNWARD TREND BY SUNDAY AND MONDAY.
&&
.FIRE WEATHER...
ALTHOUGH GUSTY SW WINDS WILL CONTINUE TODAY AHEAD OF THE COLD FRONT...
INCREASING LOW LEVEL MOISTURE WITH DEWPOINTS IN THE UPPER 50S TO
LOWER 60S WILL LIMIT THE FIRE WEATHER THREAT.
&&
.HYDROLOGY...
AREAL QPF TODAY INTO THIS EVENING SHOULD RANGE BETWEEN 1/2 AND 1
INCH WRN SECTIONS...AND 1/3 TO 1/2 INCH EAST. THERE IS THE
POTENTIAL FOR LOCALLY MUCH HIGHER AMOUNTS IN TSTM ACTIVITY. MAINLY
DRY WX EXPECTED LATE TONIGHT THROUGH MOST OF THU NIGHT...THEN
THERE APPEARS TO BE AN INCREASING POTENTIAL FOR ANOTHER ROUND OF
RAINFALL IN ASSOCIATION WITH A COASTAL LOW FRI AND FRI NIGHT. AT
THIS POINT IT APPEARS THAT THE HEAVIEST RAIN COULD REMAIN MOSTLY
EAST OF THE FCST AREA WITH THE FRI SYSTEM...BUT IT IS TOO EARLY
TO BE CONFIDENT IN THIS.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR ANZ330-
335-338-340-345.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT FRIDAY FOR ANZ350-353.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT THURSDAY FOR ANZ355.
&&
SYNOPSIS...
NEAR TERM...DW
SHORT TERM...
LONG TERM...
AVIATION...PW
MARINE...PW
FIRE WEATHER...
HYDROLOGY...Hazardous weather outlook, May 16, 4:48 PM EDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE UPTON NY 448 PM EDT WED MAY 16 2007 NJZ002>006-011-NYZ072>081-171200- WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)- QUEENS-NASSAU-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 448 PM EDT WED MAY 16 2007 ...SEVERE THUNDERSTORM WATCH 278 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT STRONG TO LOCALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING...AS A COLD FRONT MOVES THROUGH THE REGION. THE STORM PREDICTION CENTER HAS PLACED THE AREA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS...WITH LOCALLY DAMAGING WINDS BEING THE PRIMARY THREAT...ALONG WITH MARGINALLY SEVERE HAIL. THESE THUNDERSTORMS WILL ALSO PRODUCE LOCALLY HEAVY RAINFALL...CAUSING FLOODING OF POOR DRAINAGE AND LOW LYING AREAS. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A LOW PRESSURE SYSTEM MOVING SLOWLY NORTHEAST ALONG THE MID ATLANTIC AND NEW ENGLAND COASTS MAY PRODUCE LOCALLY HEAVY RAINFALL AND POSSIBLE FLOODING OF POOR DRAINING AREAS ON FRIDAY AFTERNOON AND FRIDAY NIGHT. A LONG PERIOD OF BRISK NORTHEAST WINDS MAY ALSO CAUSE SOME LOCALIZED COASTAL FLOODING AROUND THE TIMES OF HIGH TIDE FROM LATE THURSDAY NIGHT THROUGH SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NEEDED. CTZ005>012-NYZ067>071-171200- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- 448 PM EDT WED MAY 16 2007 ...TORNADO WATCH 277 IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT STRONG TO LOCALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING...AS A COLD FRONT MOVES THROUGH THE REGION. THE STORM PREDICTION CENTER HAS PLACED THE AREA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS...WITH LOCALLY DAMAGING WINDS BEING THE PRIMARY THREAT...ALONG WITH MARGINALLY SEVERE HAIL. THESE THUNDERSTORMS WILL ALSO PRODUCE LOCALLY HEAVY RAINFALL...CAUSING FLOODING OF POOR DRAINAGE AND LOW LYING AREAS. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A LOW PRESSURE SYSTEM MOVING SLOWLY NORTHEAST ALONG THE MID ATLANTIC AND NEW ENGLAND COASTS MAY PRODUCE LOCALLY HEAVY RAINFALL AND POSSIBLE FLOODING OF POOR DRAINING AREAS ON FRIDAY AFTERNOON AND FRIDAY NIGHT. A LONG PERIOD OF BRISK NORTHEAST WINDS MAY ALSO CAUSE SOME LOCALIZED COASTAL FLOODING AROUND THE TIMES OF HIGH TIDE FROM LATE THURSDAY NIGHT THROUGH SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NEEDED. ANZ330-335-338-340-345-350-353-355-171200- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 448 PM EDT WED MAY 16 2007 ...SEVERE THUNDERSTORM WATCH 278 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT STRONG TO LOCALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING...AS A COLD FRONT MOVES THROUGH THE REGION. THE STORM PREDICTION CENTER HAS PLACED THE AREA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS...WITH LOCALLY DAMAGING WINDS BEING THE PRIMARY THREAT...ALONG WITH MARGINALLY SEVERE HAIL. THESE THUNDERSTORMS WILL ALSO PRODUCE LOCALLY HEAVY RAINFALL. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A LOW PRESSURE SYSTEM MOVING SLOWLY NORTHEAST ALONG THE MID ATLANTIC AND NEW ENGLAND COASTS MAY PRODUCE LOCALLY HEAVY RAINFALL AND POSSIBLE FLOODING OF POOR DRAINING AREAS ON FRIDAY AFTERNOON AND FRIDAY NIGHT. A LONG PERIOD OF BRISK NORTHEAST WINDS MAY ALSO CAUSE SOME LOCALIZED COASTAL FLOODING AROUND THE TIMES OF HIGH TIDE FROM LATE THURSDAY NIGHT THROUGH SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NEEDED.
In the hours before
Special weather statement, May 16, 2:33 PM EDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 233 PM EDT WED MAY 16 2007 NJZ002>004-NYZ067>070-161930- BERGEN-EASTERN PASSAIC-NORTHERN WESTCHESTER-ORANGE-PUTNAM-ROCKLAND-WESTERN PASSAIC- 233 PM EDT WED MAY 16 2007 ...STRONG THUNDERSTORMS DEVELOPING IN ORANGE COUNTY...AND ENTERING BERGEN...PASSAIC...PUTNAM...ROCKLAND AND WESTCHESTER COUNTIES BY 330 PM... AT 231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MIDDLETOWN TO 6 MILES WEST OF UNIONVILLE TO NEWTON TO WASHINGTON...OR ALONG A LINE EXTENDING FROM MIDDLETOWN TO 7 MILES SOUTH OF PORT JERVIS TO 9 MILES NORTHWEST OF HOPATCONG TO 10 MILES NORTHEAST OF PHILLIPSBURG...AND MOVING EAST AT 45 MPH. THESE STORMS WILL BE... NEAR MONTGOMERY BY 240 PM. NEAR WALDEN BY 245 PM. NEAR GOSHEN BY 250 PM. NEAR GARDNERTOWN BY 255 PM. NEAR WEST MILFORD BY 300 PM. NEAR NEWBURGH BY 305 PM. SMALL HAIL...AND DAMAGING WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. LOCALLY HEAVY RAINFALL CAUSING THE PONDING OF WATER ON ROADWAYS...AND FREQUENT LIGHTENING ARE ALSO POSSIBLE WITH THESE STORMS. MALOIT
Special weather statement, May 16, 3:31 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 331 PM EDT WED MAY 16 2007 NYZ068-162000- PUTNAM- 331 PM EDT WED MAY 16 2007 ...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR PUTNAM COUNTY... AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FAHNESTOCK STATE PARK...OR 5 MILES NORTHWEST OF MAHOPAC...AND MOVING NORTHEAST AT 55 MPH. SMALL HAIL...AND DAMAGING WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LOCALLY HEAVY RAINFALL PRODUCING PONDING OF WATER ON ROADWAYS AND FREQUENT LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. MALOIT
Special weather statement, May 16, 3:42 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 342 PM EDT WED MAY 16 2007 NJZ003>006-011-NYZ072>076-162015- BERGEN-BRONX-EASTERN PASSAIC-ESSEX-HUDSON-KINGS (BROOKLYN)-NEW YORK (MANHATTAN)-QUEENS-RICHMOND (STATEN IS.)-UNION- 342 PM EDT WED MAY 16 2007 ...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR BERGEN...BRONX...ESSEX...HUDSON...KINGS...NEW YORK...PASSAIC... QUEENS...RICHMOND AND UNION COUNTIES... AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MORRISTOWN TO BOUND BROOK TO PRINCETON...OR ALONG A LINE EXTENDING FROM MORRISTOWN TO MIDDLESEX TO PRINCETON...AND MOVING EAST AT 50 MPH. THESE STORMS WILL BE... NEAR CALDWELL BY 350 PM. NEAR BLOOMFIELD BY 355 PM. NEAR LYNDHURST BY 400 PM. NEAR RIDGEFIELD BY 405 PM. NEAR TRIBOROUGH BRIDGE BY 410 PM. NEAR JACKSON HEIGHTS BY 415 PM. DAMAGING WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. POLLINA
Local storm report, May 16, 4:01 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
401 PM EDT WED MAY 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM TSTM WND GST 5 ESE GOLDENS BRIDGE 41.26N 73.58W
05/16/2007 M62.00 MPH WESTCHESTER NY MESONET
62 MPH MEASURED WIND GUST AT JOHN JAY HIGH SCHOOL IN
CROSS RIVER.
&&
JSTLocal storm report, May 16, 4:35 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
435 PM EDT WED MAY 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 PM TSTM WND GST JERSEY CITY 40.71N 74.07W
05/16/2007 M59.00 MPH HUDSON NJ MESONET
EZRA NOLAN MIDDLE SCHOOL
0400 PM TSTM WND GST 2 ESE BAYONNE 40.66N 74.07W
05/16/2007 M72.00 MPH HUDSON NJ C-MAN STATION
49 G 63 KNOTS. ROBBINS REEF IN NY HARBOR.
0403 PM TSTM WND GST BROOKLYN HEIGHTS 40.70N 73.98W
05/16/2007 M70.00 MPH KINGS NY MESONET
NEW UTRECH HIGH SCHOOL
&&
JSTSpecial weather statement, May 16, 4:55 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 455 PM EDT WED MAY 16 2007 NYZ078>081-162200- NORTHEAST SUFFOLK-NORTHWEST SUFFOLK-SOUTHEAST SUFFOLK-SOUTHWEST SUFFOLK- 455 PM EDT WED MAY 16 2007 ...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR SUFFOLK COUNTY... AT 452 PM EDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR SMITHTOWN...OR NEAR HAUPPAUGE...AND MOVING EAST AT 40 MPH. PEOPLE IN CENTRAL SUFFOLK COUNTY...INCLUDING THE CITIES OF STONY BROOK...CENTEREACH...FARMINGVILLE...PORT JEFFERSON...CORAM...MOUNT SINAI...MIDDLE ISLAND...ROCKY POINT...BROOKHAVEN NATIONAL LABORATORY AND WADING RIVER...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND DAMAGING WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. NV
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 3:52 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region | 23 min |
| May 16, 4:14 PM EDT | Severe Thunderstorm Warning | OKX | Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region | 46 min |
| May 16, 4:19 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region | 11 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.